MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FLEX18
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The viperwire guide wire was received for analysis along with the filter used during the procedure.Examination of the wire revealed the core wire to be fractured proximal to the strain relief.Scanning electron microscopy was performed and showed the presence of high stress fatigue.The fatigue fracture is consistent with the oad driveshaft spinning over a kinked or buckled section of the guide wire, however the exact root cause of the fracture is unknown.The instructions for use for the oas states: "handle the oad and guide wire carefully.A tight loop, kink, or bend in the guide wire may cause damage and system malfunction during use." the material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.(b)(4).
 
Event or Problem Description
A lesion in the superficial femoral artery (sfa) was treated with a peripheral orbital atherectomy device used over a viperwire guide wire with a nav6 filter.After treatment was completed, the filter was retrieved and the viperwire was noted to have fractured.The fragment was in a side branch of the posterior tibial artery.Attempts to remove the fragment with a snare were made, however the snare was unable to traverse the angle into the side branch.Multiple wires were then inserted and used to retrieve the wire fragment.The patient was discharged in stable condition.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn, mn
MDR Report Key10425995
Report Number3004742232-2020-00250
Device Sequence Number11503980
Product Code MCW
UDI-Device Identifier10852528005725
UDI-Public(01)10852528005725(17)210831(10)284892
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberVPR-GW-FLEX18
Device Catalogue Number7-10041-04
Device Lot Number284892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2020
Initial Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR